MAUDE Adverse Event Report: Ethicon Inc. PROLENE; suture, nonabsorbable, synthetic, polypropylene

Ethicon Inc. PROLENE; suture, nonabsorbable, synthetic, polypropylene
Catalog Number 8706H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6)2026 and suture was used.During cabg procedure, needle popped off the suture when pulling up on the shod.This is the second time this has happened with a suture in the last week.Different lot number.Nothing changed with surgeon's technique, just gently pulled up on the suture and the needle popped off easily.Had to bring in x-ray to find.No patient harmed.The rep pulled the whole box off shelf and requesting replacement box sent.There was 10min of surgical delay reported.Device availability unknown.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint# (b)(4).Date sent to the fda: 9/30/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: ¿ what is the account name? (b)(6).¿ when were the needles detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? during handling- after throwing a stitch and pulling up.¿ what is the lot number of the product involved that experienced the same issue a week before? 10g1uq.¿ were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.¿ are the devices available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.Yes, available for return.The 36 eaches with the same lot number that were pulled off the shelf are what is available to return.Just need shipping kit.¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
PROLENE
Common Device Name
suture, nonabsorbable, synthetic, polypropylene
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50947522
Report Number2210968-2026-09939
Device Sequence Number9499260
Product Code GAW
UDI-Device Identifier10705031019430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8706H
Device Lot Number10G0B5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown